MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The report was confirmed with the pictures provided.Three (3) pictures were provided by the user.The first picture is an x-ray image of the device bumper inside the patient's intestine.The second picture is a photo of the report concerning the peg placement procedure and includes photos of the internal bumper.The third picture shows the explanted device which is missing the internal bumper.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based on the pictures provided and statements describing the event.The device history record for the lot number and subassembly lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The iqc record for the lot of cpn involved was reviewed and indicated that there was no issue with the product in terms of tensile strength.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instruction for use indicate the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
After a percutaneous endoscopic gastrostomy (peg) ,where the physician used a peg 24 percutaneous endoscopic gastrostomy set ¿ pull, there was dislodgement of the tulip tip [bolster].Per additional information received on 26 oct 2020: peg-24-pull placed on (b)(6) 2020.On (b)(6) 2020, patient came to the hospital complaining of dislodgement of tube; then the doctor saw the missing tulip tip (bumpers) on the tube.Then immediately took x-ray and found the tube in intestines and took needed steps to remove the tube (bumper).The bolster of the device detached inside the patient¿s body.The patient underwent colonoscopy to remove the bolster.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10836613
Report Number1037905-2020-00483
Device Sequence Number14334191
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)210327(10)W4335229
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4335229
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR